It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-24-2004, 08:52 AM   #1
Member
 
Join Date: Dec 2003
Posts: 56
Miriam7 HB User
Could Crestor be causing these problems so soon or am I a nutcase?

Hi all...

I'm a 40 year old female. I've got high cholesterol. I tried taking Lipitor and Zocor for a few years, but ended up with severe pains...that was the same time I was diagnosed with Fibromyalgia, so it's hard to say what came first. All I know is that when the doctor took me off the statins, within a couple of weeks my pain got a lot better. It never went away, but did improve.

So I started the natural route. Vitamins and other supplements. This is what I took for EIGHT MONTHS:
3000 mg of Omega 3's Fish Oil
Policosanol 20 mg per day
Tocotrienols 70 mg per day
Super Gugulipids 3000 mg per day
Pantesine 900 mg per day
One Super Antioxidant Vitamin and one B-Complex vitamin per day.

Here are my numbers for the past year or so while I tried supplements:

TC Jan 03=255 / June 03=239 / Oct 03=252
Trig Jan 03=273 / June 03=161 / Oct 03=206
HDL Jan 03=53 / June 03=40 / Oct 03=43
LDL Jan 03=147 / June 03=167 / Oct 03=168

Well, I've been on Zetia for about 6 months with NO side effects, but doc said that the Zetia isn't doing enough. These are my latest numbers in April 04: TC=239 / Trig=377 / HDL=41 / LDL=123

So, I started on Crestor 10 mg 4/26/04. I had a stomach ache for the first week, but kept taking it...I did quit for 3 days during week two, and stomach ache went away. But I know I MUST get my numbers down, so I started again. I have now been hurting so very badly this last week and a half. But, it's so hard to say if it's the Crestor or if it is the Fibromyalgia. My stomach constantly aches...the upside is that I've lost 5 pounds! I don't like to eat as it hurts.

So, I wonder if I'm just a nut job? I wish I could just go back on the Zetia, I had ZERO problems with it, but the doc says it's just not doing a good enough job. I did stop taking the fish oil pills a few months ago, but have started taking them again, since I found a product that is enteric coated so that you don't get ANY fish burps at all. So hopefully being back on the fish oil will help my numbers too.

I just don't know what to do. Thanks for any advice.

 
Sponsors Lightbulb
   
Old 05-24-2004, 09:45 AM   #2
Junior Member
 
Join Date: May 2004
Posts: 23
phreddy1962 HB User
Re: Could Crestor be causing these problems so soon or am I a nutcase?

Hi,

From what I know as a pharmacist, side effects can occur that quickly.

Are you taking the Crestor with food? If not, food or lots of liquid may help the stomach problems.

Good luck!

Bev

 
Old 05-24-2004, 09:55 AM   #3
Member
 
Join Date: Dec 2003
Posts: 56
Miriam7 HB User
Re: Could Crestor be causing these problems so soon or am I a nutcase?

Hi Bev,

Thanks for your reply. Yes, I take Crestor with breakfast and always drink lots of water and milk throughout my day. Well, I'll talk to my doctor about it at my next visit, till then I think I'm going to quit the Crestor.

 
Old 05-24-2004, 11:32 AM   #4
Veteran
 
Join Date: May 2004
Posts: 467
rahod HB User
Re: Could Crestor be causing these problems so soon or am I a nutcase?

Quote:
Originally Posted by Miriam7
Hi Bev,

Thanks for your reply. Yes, I take Crestor with breakfast and always drink lots of water and milk throughout my day. Well, I'll talk to my doctor about it at my next visit, till then I think I'm going to quit the Crestor.
Your #'s aren't that bad..with exception of TRIGs...and that was not too bad when you were on fish oil. What's the dosage you're on with Crestor? It can be very effective at 5 mg. I just started on 5mg (split the 10) 4X a week and 10mg 3X. That's about the ave equivalent of 7 mg daily. I would try the 5 mg dose daily and see if the symptoms abate. Good luck!

 
Old 05-25-2004, 06:58 AM   #5
Inactive
 
Join Date: Apr 2002
Location: Jersey City, NJ
Posts: 2,902
zip2play HB User
Re: Could Crestor be causing these problems so soon or am I a nutcase?

Miriam,

First things first,
Get an H.pylorii antibody blood test and see if you have picked up the "ulcer bug"...it sounds like it.

Like you, I've had muscle and joint pains for many years (fibromyalgia, if you will, to get "New-Agey"...which I don't usually)...I've been taking Lipitor for 5 years and have wondered whether my joints hurt worse with it...or completely BECAUSE of it. I'd like to do 2 weeks testing without it but I'm frightened since I have a 5 month old shiny stent in my RCA and do'nt need any restenosis.

I'm saddened to read your dismal results the "natural way"...you certainly covered all the bases generously and found these touted supplements useless for you.

My fear is heightened by the possibility of losing all these joint paints in those 2 weeks....THEN what do I do??? I simply CANNOT let my blood greases go up, my life depends on it.
(I've been tossing this quandry around for months<wringing hands>!

 
Old 05-25-2004, 05:04 PM   #6
Member
 
Join Date: Dec 2003
Posts: 56
Miriam7 HB User
Re: Could Crestor be causing these problems so soon or am I a nutcase?

Hi rahod...

I'm on 10 mg of Crestor (although I haven't taken it for a few days now). Maybe I will try the 5 mg. I do want my numbers to go down...but maybe you are right, maybe they aren't as bad as I thought?

Thanks.




Hi Zip...

I've never heard of the "ulcer bug"...is it some type of virus?

Yes, I did indeed try the natural route for many months, and I was very faithful in taking all the supplements every day. It was expensive too! I was spending around $150 per month on pills and taking 19 pills per day! LOL. I was so hoping that they would work for me, but outside of the fish oil, none really did from what I could see.

Boy, it does sound like you are having a time of it with your aches and pains and statins. I guess I'd probably do exactly what you are doing in your shoes, you can't take the chance of not being on medication with your stint/blockage.

I still haven't taken a Crestor since the weekend, and am feeling pretty good...maybe I will try 5 mg though...sounds like a reasonable plan.

Thanks.

Last edited by Miriam7; 05-25-2004 at 05:06 PM.

 
Old 05-26-2004, 07:47 PM   #7
Junior Member
 
Join Date: Apr 2004
Posts: 22
K403 HB User
Re: Could Crestor be causing these problems so soon or am I a nutcase?

I would call your doctor's office first and report the side effects. I don't think that taking yourself off or reducing your medication is wise without at least calling him/her first. There has been quite a few reports of side effects with crestor. It has only been on the market since August. Good Luck

 
Old 05-26-2004, 11:49 PM   #8
Veteran
 
Join Date: May 2004
Posts: 467
rahod HB User
Re: Could Crestor be causing these problems so soon or am I a nutcase?

Quote:
Originally Posted by K403
I would call your doctor's office first and report the side effects. I don't think that taking yourself off or reducing your medication is wise without at least calling him/her first. There has been quite a few reports of side effects with crestor. It has only been on the market since August. Good Luck
She is already on 10mg...so how could taking 5 mg hurt? Sure, she can call her DR and tell him "I'm going to take HALF the dose you have presrcibed due to symptoms and lets see what the blood tests show in a month". She doesn't need his approval to do so. If she was to INCREASE her dosage, then I would agree with getting the Dr's approval.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
constipation from Crestor juan motime High Cholesterol 0 09-17-2009 07:35 AM
Double Vision after taking crestor bmarley Eye & Vision 1 03-02-2007 10:49 AM
experience with crestor? chj High Cholesterol 13 12-31-2006 12:25 PM
New Crestor trial NHone High Cholesterol 35 04-07-2006 08:38 PM
FDA Reviewer Says 5 Drugs Need Closer Scrutiny (including Crestor) THEM High Cholesterol 32 11-24-2004 08:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!